I have recently started taking Tramadol for a recent back surgery. Im taking 50MG three times a day. I started taking it Monday before last and then on Friday of that week broke out into a rash which looks like flea bites. They are red bumps and when I scratch them they have a bit of fluid like and turns into a very small red scab. I broke out under my breast area and top of my back. I thought it might be a heat rash as I had just worked out and had on my sports bra. Then I noticed today on my stomach I have a fe more and they are itchy at first then turn to small scabs and then stop itching. I feel fine so I dont think its related to Tramadol but didnt start until four days after I started taking it. I have taken it before with no reaction.
Possibility of any drug causing hives or an allergic reaction can be there in an individual even if he was previously using it.Tramadol can cause itching, sweating, dry mouth, diarrhea, rash and host of other side effects.
The other possibility is of exercise induced urticaria or hives.
I feel that you should not take tramadol for some days and see if the rash disappears.You can shift to some alternate analgesic to which you are not allergic in the meanwhile.If the rash disappears,then it was an allergic reaction to tramadol.If the rash persists,then it can be related to hives.
The mainstay of treatment of hives is antihistamine which may be necessary for prolonged periods (in excess of 6 weeks).These include non sedating over the counter antihistaminics like Claritin(loratidine) or Cetirizine(zyrtec) and sedating ones like Benadryl(Chlorphenamine) used at night to get urticaria control. Short courses of oral cortisone or steroids and topical steroids are taken for short periods (one to three days) to settle more severe symptoms.
Hope it helps.Take care and pls do keep us posted on how you are doing.
It may be! I use to take Tramadol 37.5/325 with no problems. My new Doc prescribed Tramadol 50mg. I start itching and get a rash under my bra line on stomach and chest/neck. My head even itches. I also reacted to Cymbalta the same way.
Hey I had a bone marrow transplant two years ago and, on my doctor just told me that he will put me on steroids because my liver enzymes have been elevated and I just didn't take it very well. I am scared and I know there is nothing I can do to prevent stupid GVHD. I am so scared to start taking these drugs. Please help !!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.